MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 28MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. UNIV COCR 10/12 TAPER FEM HD 28MM 0 EXT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 11915
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
It was reported that, after a thr performed on (b)(6) 2008, patient suffered a fall that caused pain, a bone fracture around the stem and a dislocation.This was addressed via revision surgery on (b)(6) 2022 where the universal femoral head cobalt chrome 28mm 0mm extension was explanted.Current health status of the patient is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, although supporting clinical medical documentation was not provided the pain, bone fracture, dislocation and subsequent revision were related to the patient fall.It cannot be concluded the reported event were associated with a mal performance of the implant or implant failure.The patient impact beyond the reported events cannot be determined with the limited information provided.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that in warnings and precautions that the patient should be warned that the device does not replace normal healthy bone, that the implant can break or become damaged as a result of trauma or activity including heavy labor for occupation or recreation.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient condition and/or patient anatomy.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV COCR 10/12 TAPER FEM HD 28MM 0 EXT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15278027
Report Number1020279-2022-03798
Device Sequence Number17763727
Product Code LPH
UDI-Device Identifier00885556003565
UDI-Public00885556003565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11915
Device Catalogue Number11915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71305515/SYN SEL II POR HO 10/12 SZ 15
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale